MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP

TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP
Catalog Number MWM054
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that impactor tip was broken during med.Procedure.
 
Additional Manufacturer Narrative
Corrected field: product available to stryker (d9).The reported event could be confirmed based on the provided device image.The visual inspection of the provided image reveals the impactor tip is broken into two pieces.The breakage pattern indicates it to be a brittle fracture due to an application of excessive mechanical force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.However the probable root cause was attributed to a combination of user and design related issues.There are multiple reasons causing this failure a device that is manufactured plastic and incurs numerous impactions resulting into breakage as noted in this complaint can be expected.A design improvement is in progress to prevent the recurrence of the alleged failure if device is returned or any further information is provided the investigation report will be reassessed.
 
Event or Problem Description
It was reported that impactor tip was broken during med.Procedure.
 
Additional Manufacturer Narrative
H6(conclusion code).
 
Event or Problem Description
It was reported that impactor tip was broken during med.Procedure.

Brand Name
PERFORM HUMERAL HEAD IMPACTOR TIP
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21726603
Report Number0001649390-2025-00186
Device Sequence Number3808539
Product Code HWA
UDI-Device Identifier00846832082964
UDI-Public(01)00846832082964(11)230302(21)CV0123032
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM054
Device Lot NumberCV0123032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/15/2025
07/10/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/11/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown